Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 38, NWS Austin/San Antonio, TX

September 2, 2006Val Verde County, Texas

NWS Austin/San Antonio, TX issued this red flag warning at Sep 2, 2006, 5:46 PM CDT for Val Verde County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2006, 5:46 PM CDT (22:46 UTC)
Expired
Sep 2, 2006, 8:00 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2146 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 022246
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 PM CDT SAT SEP 2 2006

...RED FLAG WARNING IN EFFECT FOR VAL VERDE COUNTY THROUGH 8 PM
CDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITIES AND WINDS ABOVE
10 MPH...

TXZ183-030100-
/O.NEW.KEWX.FW.W.0038.060902T2246Z-060903T0100Z/
VAL VERDE-
546 PM CDT SAT SEP 2 2006

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

RELATIVE HUMIDITIES BELOW 25 PERCENT AND WINDS ABOVE 10 MPH WILL 
CONTINUE ACROSS VAL VERDE COUNTY UNTIL 8 PM DUE TO DEEPENING
SURFACE LOW PRESSURE ACROSS WEST TEXAS AND GOOD MIXING OF THE
LOWER ATMOSPHERE. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Sep 2, 3:12 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Sep 2, 3:12 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CDT SAT SEP 2 2006

.DISCUSSION...WEAK COLD FRONT WILL ENTER AREA THIS EVENING
WITH LOW PROBABILITIES FORECAST MAINLY WESTERN AND SOUTHEAST
PORTIONS TONIGHT. MILD UPLIFT EXPECTED ALONG FRONT WITH
MAYBE A FEW STORMS WHICH DEVELOP OVER CENTRAL TEXAS SLIPPING
INTO OUR NORTHERN TIER OF ZONES LATER TONIGHT. SEA BREEZE
CONVERGENCE MAY BRING ADDITIONAL SHOWER ACTIVITY TO SOUTHEAST
PORTIONS EARLY THIS EVENING.

FRONTAL ZONE WILL PUSH SOUTH ACROSS AREA SUNDAY WITH POST
FRONTAL CLOUDINESS (COMBINED WITH UPPER MOISTURE FROM HURRICANE
JOHN) AND RESULTANT COOLER TEMPERATURES. PARED DOWN
PROBABILITIES FROM GUIDANCE SUNDAY AS DYNAMICS LIMITED AND
CONVERGENCE SMALL. DIURNAL HEATING WILL LIKELY BE PRIMARY
TRIGGER FOR SCATTERED CONVECTION SUNDAY AS LOW LEVELS COOL BEHIND
FRONT. GUIDANCE PROBABILITIES A LITTLE OVERDONE ON LABOR DAY AS
WELL WITH SIMILAR PATTERN AND CONTINUED SHALLOW COOL POOL.

DRY RIDGING CONTINUES TO BUILD DOWN INTO REGION MONDAY NIGHT
INTO TUESDAY WITH PROBABILITIES LOWERING TUESDAY. DYNAMIC
NORTHWEST FLOW TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH
PRECIPITATION CHANCES DIMINISHING. PATTERN BECOMES ZONAL WITH
SUBTROPICAL JET DEVELOPING ACROSS THE AREA BY NEXT WEEKEND AS
INCREASING LOW LEVEL SOUTHERLY FLOW COMBINES WITH INCREASING
PACIFIC MOISTURE TO PRODUCE ENHANCED CHANCES FOR RAIN AND
THUNDERSTORMS NEXT SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  88  70  86 / 20 40 30 30
AUSTIN BERGSTROM INTL AIRPORT  70  86  68  86 / 20 40 30 30
DEL RIO INTL AIRPORT           73  92  72  90 / 30 40 40 20
SAN ANTONIO INTL AIRPORT       75  88  70  88 / 20 40 20 20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

02/05
Hazardous weather outlook, Sep 2, 6:00 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT SAT SEP 2 2006

TXZ171>173-183>194-202>209-217>225-228-031100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
600 AM CDT SAT SEP 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
RELATIVE HUMIDITY AND WIND SPEEDS WILL BRIEFLY APPROACH CRITICAL
FIRE WEATHER VALUES OVER THE RIO GRANDE PLAINS LATER THIS AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THIS EVENING AS A COLD FRONT MOVES SOUTHWARD INTO THE HILL COUNTRY
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH TUESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.